Fourth person dies in Michigan from vaping-related injury
State officials report a fourth person has died from lung injuries due to vaping.
The Michigan Department of Health and Human services says it was notified Wednesday about the death of an adult female.
The state's chief medical executive urges Michiganders to refrain from vaping until officials can identify a definite source of the problem. She says in a statement the number of vaping lung injuries is on the decline, but new cases are still being reported.
“We urge Michigan residents to refrain from vaping until a definite source or sources have been identified,” says Dr. Joneigh Khaldun. “Health care providers should remain vigilant in educating their patients about the potential risks associated with vaping and report any cases to their local health department.”
The Centers for Disease Control has identified vitamin E acetate as strongly associated with vaping-related lung injuries. The additive is used mainly in THC-containing vaping products, but it's been banned in licensed products in Michigan.
Michigan's health department wants people who vape to see a doctor if they develop shortness of breath, chest pain, cough, fever, nausea and vomiting
Since August 2019, 73 vaping-related lung injuries have been reported in the state.